MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX P3 F5 5X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX P3 F5 5X4 40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4205040T
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82174054 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5f 5mm x 4mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at its nominal pressure.There was no reported patient injury.The device will not to be returned for evaluation because it was discarded.
 
Additional Manufacturer Narrative
Section b5: addendum for additional information received: the lesion was severely calcified.There was no vessel tortuosity.Stenosis was severe.The device was not used for a chronic total occlusion.The device was stored and handled per the instructions for use (ifu).The intended procedure was shunt.The procedure was completed using a non-cordis balloon catheter.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.The product was removed intact (in one piece) from the patient.As reported, the 5f 5mm x 4mm x 40cm powerflex p3 percutaneous transluminal angioplasty (pta) balloon catheter ruptured at its nominal pressure.There was no reported patient injury.The lesion was severely calcified with no vessel tortuosity and severe stenosis.The device was not used for a chronic total occlusion.The device was stored and handled per the instructions for use (ifu).The intended procedure was shunt pta.There were no kinks or other damages noted prior to inserting the product into the patient.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.The product was removed intact (in one piece) from the patient.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 82174054 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.The procedure performed was a shunt percutaneous transluminal angioplasty (pta) case.Arteriovenous shunts are often scarred and fibrous in nature and therefore often resistant to balloon expansion increasing the likelihood of damage to the balloon.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.(b)(4).Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX P3 F5 5X4 40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes 33014
MDR Report Key9928949
Report Number9616099-2020-03623
Device Sequence Number19524089
Product Code LIT
UDI-Device Identifier20705032004265
UDI-Public20705032004265
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number4205040T
Device Catalogue Number4205040T
Device Lot Number82174054
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date04/06/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1